Get Your Dog Care Questions Answered by Experts
Temaril-P has an antihistamine and a steroid in it...can you tell me how many pills and how often you are giving it? We may increase it for tonight and add in benadryl and see if that doesn't get relief for the night.
The swelling is most likely secondary to the trauma of itching.
Sorry...I forgot to ask breed and weight!
Okay...for tonight you can give one pediatric dose of benadryl and if temaril-P is due, just space it by 30 minutes. (A pediatric dose is 12.5 mg...)
There are eye drops that your vet can write a prescription for from a pharmacy that actually has an antihistamine in them. The steroid may not be enough( in the eye cream) You may want to ask them for those to use now and in case of a repeat!
Lastly, although not fun...is investing in the E-Collar (lampshade) so the dog can not rub the eye and cause the edema/swelling.
Yep, it has a form of an antihistamine...but the problem is you are not seeing a good response. Much like when we take cold medicines...I take one and it works you take it and it doesn't. Benadryl is more of an acute type histamine issue...I am hopeing that swelling decreases as well as discomfort, until you can call your vet tomorrow.
The side effects with benadryl is no different than the temarilP...if you see hyper activity or anxiety...don't give it again. It is not common. Usually they just settle down, like kids.
I do think your vet needs to approach it differently if the swelling has not changed, and realize the lampshade approach may be helpful.
The one eye is confusing I agree...but unless it is the side the dog lays down on the most or other "behavioral" issues it is hard to tell. Under the eye is just a fat pad so unless there is an obscure leakage of the tear duct...I can't think of anything remotely causing swelling in that area.
Let me know how it goes.